Kooky Monday: Benzos cause erectile dysfunction?

Erectile issues
« on: January 26, 2016, 12:44:07 am »

[Buddie]

I’m about 4 months off and having these issues all of a sudden. It’s not full on ED but more so the erections are not very hard. Also just any sensation down there feels kind of numb. Desensitized I’d say. I had fuller and harder erections in the immediate acute part of my withdrawal. Anyway to help this. Or just keep pushing through?

Re: Erectile issues
« Reply #1 on: January 26, 2016, 01:30:32 am »

[Buddie]

I had this all the time i was on diazepam, both ED and genatil anaesthesia, as well as non existant libido and anorgasmia (pleasureless orgasms). It seems to be improving slowly and at 7 months off i started noticing stronger improvements. Strangely enough lorazepam (i was on lorazepam for 4 years before switching to diazepam) didn’t seem to cause these problems, just the diazepam. Hows your libido? Also were you on antidepressants, because they can cause the problems you mentioned, even a long time after you come off them.

Re: Erectile issues
« Reply #2 on: January 26, 2016, 01:44:35 am »

[Buddie]

Never on antidepressants. My libido is pretty good. It’s just the symptom I mentioned. It feels like the blood flow isn’t going well down there. The blood rushes to my head instead. Already have a ton of tension and “fullness” in my head that gets worse with an erection.

Re: Erectile issues
« Reply #3 on: January 26, 2016, 01:46:26 am »

[Buddie]

I had soft erections and anorgasmia as well but this symptom recently disappeared at around 3 1/2 months. i would say to just give it some time. It will rise again .

Re: Erectile issues
« Reply #4 on: January 26, 2016, 08:34:11 am »

[Buddie]

I’m four months clean off benzos as well. I have some mild ED issues but it is enough to make me do something about it. Granted I’m well into my 40s and many off my friends of the same age have the same ED issues but never had a benzo or drug issue.

After talking with my doc at length about the full scope of my medical issues I decided to take the ED med Cialis. I’m as anti medicine as anyone (Hope this poor slob isn’t banned for admitting he takes Cialis. – Editor) but there are just certain aspects of my life I am not willing to compromise on at this time. And it is not just my life I am looking out for here.

Give it time and if it comes back that is great. If not your doctor will know what to do given your medical history. There was no shame for me in asking for help. Sexual function is a big part of human existence and closely tied to one’s self esteem. I can only speak for myself but I am dealing with enough other withdrawal issues for this one to be an ongoing problem.

Hang tough. Thanks for raising a good question.

[…]

Re: Erectile issues
« Reply #5 on: January 26, 2016, 10:04:46 am »

[Buddie]

Are you sure its to do with the benzos? Did you have this symptom when you were on benzos?

Re: Erectile issues
« Reply #6 on: January 26, 2016, 02:52:05 pm »

[Buddie]

I did have a bit of a problem on benzos and then more of a problem during withdrawal. I will just say that the problem has fully cleared up for me. I would also say that I have read that erectile issues are a known issue with benzo use and withdrawal. Here are some links:

NIH study on benzos and ED issues: http://www.ncbi.nlm.nih.gov/pubmed/1590497

Other Benzo buddies with issues: http://medical-dictionary.thefreedictionary.com/Sexual+Perversions

General Review ( check out Drug Induced ED section ): http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1112680/

If you had not had ED issues before benzo use or withdrawal, I would say that your issue is likely related to the benzos. I f you are truly concerned, you can always see a doctor but I would bet that it is the benzos. Good Luck

« Last Edit: January 26, 2016, 02:57:17 pm by [Buddie] »

Leave a Reply

Your email address will not be published. Required fields are marked *